Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Ativan withdrawals after short-term intermittent use


[Mi...]

Recommended Posts

I was using 1mg of Ativan about once every 3 or 4 nights for the past 5-6 weeks and (totaling about 15 pills) and over the past few days I’ve developed a weird emotional flatness accompanied by heightened anxiety and pretty bad insomnia. Now my question is should I continue to go through this without beginning a taper or should I go back on the Ativan in order to taper off of the drug (which would require me to increase my dosage)?
Link to comment
Share on other sites

[b1...]
Ativan is poison. It almost killed me. I would never take another dose if it was me. I tried slow tapering and it did not help. I tried fast and it didn't help. My body was rejecting it and the only way to wellville was to stop swallowing poison and deal with the inevitable fallout. I wish I would have known it was the drug after 15 pills instead of poisoning my poor body for three years. Microtapering isn't always the best. It failed for me and many other I know. I had to just stop taking cyanide. Because that is what it is. The fact that you are suffering shows you that your body hates the drug. Good luck.
Link to comment
Share on other sites

I agree that Ativan is poison.  I was dependent after only 2 weeks.  I tried to get off CT and the rise in bp and heart rate scared me back on.  I realized that the drug at that point had trapped me.  I was able to do a dlmt which made getting off relatively easy.  I have been off now over three weeks and am doing quite well.  I could not cold turkey without going to the ER where I would have probably been given more Benzo.  For me tapering was the only way to go.  I guess the question would be can you stay off without major issues?
Link to comment
Share on other sites

I was up to 6mg Ativan per day. On Ativan for nearly 20 years, .5 at the start and up to 6 at the end. Unfortunately, a taper did not work for me. I ran out of my prescription 2 weeks early, so I drove myself into the ER and asked for help. They detoxed me over 7 days. It’s a hard way to go, but I haven’t had any Benzos for 8 months. I consider myself a weak person, so I believe the old adage holds true - “If I can do it, you can definitely do it.”
Link to comment
Share on other sites

  • 2 weeks later...

I was using 1mg of Ativan about once every 3 or 4 nights for the past 5-6 weeks and (totaling about 15 pills) and over the past few days I’ve developed a weird emotional flatness accompanied by heightened anxiety and pretty bad insomnia. Now my question is should I continue to go through this without beginning a taper or should I go back on the Ativan in order to taper off of the drug (which would require me to increase my dosage)?

 

If this is as bad as it gets, I would definitely NOT go back on the Ativan.  I'd slowly let my body recover by being easy on it.  Things such as exercise tolerance may have changed and other aspects of your physiology may be out of whack and you don't know it.  I'd proceed very carefully.  Insomnia that presents after benzo use or cessation is a good sign that your CNS is maladjusted.  Any further treatment with ativan is likely to make it worse fairly quickly as your short term intermittent exposure demonstrates your sensitivity to this drug.  I would suggest you set out a plan to be easy on yourself.  Try to avoid stress both emotional and physical.  Let your body recover to be symptom free and then still take it easy for a while because symptom free does not necessarily equal healed.  Misunderstanding of this fact is why so many people have setbacks after feeling well.  If you can still exercise with no problems, then do so, but if you have any evidence that you've become exercise intolerant (symptoms become worse after exercise), then be very careful with physical activity.  Eventually, your brain will sort it all out. 

 

-RST

Link to comment
Share on other sites

×
×
  • Create New...